Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF
Book Information:

Author: V. L. Popov
Title: Groups, generators, syzygies, and orbits in invariant theory
Additional book information: (translated from the Russian by A. Martsinkovsky). Translations of Mathematical Monographs, vol. 100, American Mathematical Society, Providence, RI, 1992, vi + 245 pp., US$181.00. ISBN 0-8218-4557-8.

References [Enhancements On Off] (What's this?)

  • [Go] N. L. Gordeev, Coranks of elements of linear groups and the complexity of algebras of invariants, Algebra i Analiz 2 (1990), no. 2, 39–64 (Russian); English transl., Leningrad Math. J. 2 (1991), no. 2, 245–267. MR 1062262
  • [HR] Melvin Hochster and Joel L. Roberts, Rings of invariants of reductive groups acting on regular rings are Cohen-Macaulay, Advances in Math. 13 (1974), 115–175. MR 0347810
  • [Ke] George Kempf, The Hochster-Roberts theorem of invariant theory, Michigan Math. J. 26 (1979), no. 1, 19–32. MR 514958
  • [Kn] Friedrich Knop, Über die Glattheit von Quotientenabbildungen, Manuscripta Math. 56 (1986), no. 4, 419–427 (German, with English summary). MR 860731, 10.1007/BF01168503
  • [Mu] M. Pavaman Murthy, A note on factorial rings, Arch. Math. (Basel) 15 (1964), 418–420. MR 0173695
  • [Pa] D. I. Panyushev, Regular elements in spaces of linear representations. II, Izv. Akad. Nauk SSSR Ser. Mat. 49 (1985), no. 5, 979–985, 1120 (Russian). MR 810527
  • [St1] Richard P. Stanley, Hilbert functions of graded algebras, Advances in Math. 28 (1978), no. 1, 57–83. MR 0485835
  • [St2] Richard P. Stanley, Combinatorics and invariant theory, Relations between combinatorics and other parts of mathematics (Proc. Sympos. Pure Math., Ohio State Univ., Columbus, Ohio, 1978) Proc. Sympos. Pure Math., XXXIV, Amer. Math. Soc., Providence, R.I., 1979, pp. 345–355. MR 525334

Review Information:

Reviewer: Gerald W. Schwarz
Journal: Bull. Amer. Math. Soc. 29 (1993), 299-304